Indiana, 2006Funnel Cloud in Indiana, May 11, 2006
May 11, 2006 · NWS PAH · 1 event in 1 county or zone
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at May 11, 1:10 PM CST, 3 hours 15 minutes earlier.
Area forecast discussion, May 11, 1:10 PM CST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
210 PM CDT THU MAY 11 2006
.DISCUSSION...
LATEST SURFACE ANALYSIS SHOWS LOW OVER THE LOWER MI WITH COLD FRONT
ARCING SOUTHWARD...APPROACHING THE EASTERN SEABOARD. THE 12Z THU UA
RUN DEPICTED UPPER LOW OVER NEARLY VERTICALLY STACKED OVER THE SAME
AREA. REGIONAL RADAR DETECTED SCATTERED STORMS SWINGING THROUGH THE
AREA ASSOCIATED WITH A VORT MAX/UPPER SHORT WAVE ROTATES ACROSS THE
REGION. LIGHTNING DETECTION CHART SHOW SOME ISOLATED STRIKES
ASSOCIATED WITH ONGOING STORMS. GROUND REPORTS OF PEA SIZE HAIL
CORRESPONDED WELL WITH VILS OF 5 TO 10. THUS...WOULD EXPECT VILS TO
BE IN THE 20S AT LEAST BEFORE SEVERE CRITERIA IS MET.
MOST OF THE 12Z WED MODEL RUNS ALL INDICATE ALL THE PRECIP OUR OF
THE AREA BY 00Z AND WITH THE LOSS OF HEATING THIS APPEARS RSNBL.
CURRENTLY HAVE A SLIGHT CHC TONIGHT BUT MAY PULL THAT BEFORE PRESS
TIME IF THINGS CONTINUE TO FOLLOW THE CURRENT PATTERN. AS FOR THE
REST OF THE FORECAST...THE UPPER LOW WILL SLOWLY MEANDER
SOUTHEASTWARD AND THERE WILL BE ON AND OFF CHCS OF SHOWERS ABOUT
ANYTIME THROUGH THE WEEK. HOWEVER...HAVE ATTEMPTED TO PUSH POPS TO
THE NE PORTIONS WHERE THE GREATEST CHANCES WILL USUALLY
OCCUR...NEARER TO THE LOW. THE 12Z MODEL RUNS...PRIMARILY THE
GFS...SUGGESTS THE UPPER LOW WILL DRIFT SLOWLY SE OVER CENTRAL KY
THROUGH THE END OF THE WEEKEND INTO THE EARLY PART OF NEXT WEEK. AS
IT DOES A ANOTHER SHORT WAVE IS EXPECTED TO ROTATE ACROSS THE AREA.
I BELIEVE THIS WILL BE THE HIGHEST CHANCE OF RAIN THROUGHOUT THE
FORECAST AND PUT CHCS OVER ALL FA AT THAT TIME.
AS FOR TEMPS ONLY MINOR TWEAKS FROM GUIDANCE MAINLY FOR
COLLABORATION PURPOSES.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
KH
Hazardous weather outlook, May 11, 8:35 AM CST, 7 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
935 AM CDT THU MAY 11 2006
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-121000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
935 AM CDT THU MAY 11 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
AN UPPER LEVEL LOW WILL MOVE SOUTHEAST INTO THE AREA THROUGH THE
COURSE OF THE DAY. AS A RESULT...SCATTERED SHOWERS AND THUNDERSTORMS
ARE EXPECTED. ATMOSPHERIC CONDITIONS ASSOCIATED WITH THE UPPER LOW
WILL BE FAVORABLE FOR SHOWERS AND THUNDERSTORMS TO PRODUCE BOTH
HAIL AND GUSTY WINDS. SOME OF THE STRONGER STORMS COULD PRODUCE
LARGE HAIL. THE THREAT FOR SEVERE WEATHER SHOULD DIMINISH AFTER
SUNSET.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED TODAY AND EARLY TONIGHT.
In the hours before
Special weather statement, May 11, 11:47 AM CST, 4 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1247 PM CDT THU MAY 11 2006
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-112000-
ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY-
CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY-
CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY-
GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY-
HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL-
LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY-
MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY IL-PERRY MO-PIKE IN-
POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN-
STODDARD MO-TODD KY-TRIGG KY-UNION IL-UNION KY-VANDERBURGH IN-
WABASH IL-WARRICK IN-WAYNE IL-WAYNE MO-WEBSTER KY-WHITE IL-
WILLIAMSON IL-
1247 PM CDT THU MAY 11 2006
...SMALL HAIL AND GUSTY WINDS POSSIBLE THIS AFTERNOON...
AT 1245 PM...DOPPLER RADAR WAS INDICATING SCATTERED SHOWERS AND
ISOLATED THUNDERSTORMS DEVELOPING MAINLY EAST OF THE MISSISSIPPI
RIVER. SOME OF THE STRONGER SHOWERS AND THUNDERSTORMS WILL BE
CAPABLE OF SMALL HAIL AND GUSTY WINDS UP TO 40 MPH. MOVEMENT OF THE
ACTIVITY WILL BE TO THE EAST SOUTHEAST AT ABOUT 35 TO 40 MPH.
Special weather statement, May 11, 3:47 PM CST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
447 PM CDT THU MAY 11 2006
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-120000-
ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY-
CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY-
CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY-
GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY-
HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL-
LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY-
MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY IL-PERRY MO-PIKE IN-
POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN-
STODDARD MO-TODD KY-TRIGG KY-UNION IL-UNION KY-VANDERBURGH IN-
WABASH IL-WARRICK IN-WAYNE IL-WAYNE MO-WEBSTER KY-WHITE IL-
WILLIAMSON IL-
447 PM CDT THU MAY 11 2006
...SMALL HAIL AND GUSTY WINDS POSSIBLE THIS AFTERNOON...
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TO AFFECT
MOST OF THE QUAD STATE REGION LATE THIS AFTERNOON. SOME OF THE
STRONGER SHOWERS AND THUNDERSTORMS WILL BE CAPABLE OF SMALL HAIL...
GUSTY WINDS UP TO 45 MPH...AND HEAVY DOWNPOURS. MOVEMENT OF THE
ACTIVITY WAS TO THE EAST SOUTHEAST AT ABOUT 35 TO 40 MPH. IN
ADDITION...GUSTY SURFACE WINDS OF 25 TO 35 MPH WILL CONTINUE ACROSS
THE QUAD STATE REGION LATE THIS AFTERNOON.
Funnel Cloud, Warrick
- When
- May 11, 4:25 PM CST
- Where
- Warrick County, 2 mi W of Boonville
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.092, -87.272 (the zone’s center; the record gives no point)
A spotter reported a cold air funnel cloud was undulating from the cloud base.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Puerto Rico, May 11, 20061 death · 1 event
- Flooding and Heavy Snow in Michigan, May 11 to 14, 2006$166,000 · 7 events
- Hail and Damaging Winds in Kentucky, May 11, 2006$110,000 · 65 kt wind · 3 events
- Tornadoes and Hail in Virginia, May 11, 2006$27,000 · F1 · 6 events
- High Wind and Strong Wind in Wisconsin, May 11, 2006$89,000 · 61 kt wind · 5 events
- Tornado in Virginia, May 11, 2006$80,000 · F0 · 1 event
- Tornadoes in Virginia, May 11, 2006$60,000 · F0 · 2 events
- Damaging Winds in Maryland, May 11, 2006$60,000 · 50 kt wind · 2 events
- Strong Wind in Wisconsin, May 11, 2006$20,000 · 17 events
- Hail and Damaging Wind in Virginia, May 11, 2006$25,000 · 50 kt wind · 2 events
- Damaging Wind in Kentucky, May 11, 2006$20,000 · 61 kt wind · 1 event
- Damaging Winds in Alabama, May 11, 200650 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5509021.